A Patient with Glucophage-Induced Sexual Dysfunction: Case Presentation and Review of the Literature*Corresponding Author:
Copyright: © 0 . This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Background: Attention to Glucophage induced impotence has attracted the attention of doctors. Optimal drugs for diabetes maximize therapeutic response and minimize adverse effects. Sexual activities in diabetes might decrease because of medications or sickness. So far there are no report to show the possible adverse effect of Glucophage-induced impotence.
Case presentation: We present a case of Type 2 diabetes mellitus with sexual dysfunction. Through self-control studies, we guessed that his impotence was due to the use of Glucophage. A 39-year-old male patient with diabetes without sexual dysfunction treated with Glucophage 500 mg bid. After 3 months, he became libido with impotence/ anejaculation/anorgasmia. He was diagnosed with impotence. When off Glucophage for 2 weeks, his sexual function basically returned to the past. To verify whether Glucophage induced impotence, the patient was given Glucophage (500 mg bid) again after obtaining his consent. 17 days later, he became impotent again. When off 3 weeks, his sexual function/ impotence returned to normal again.
Conclusion: Glucophage can cause sexual dysfunction, but it can be recovered after withdrawal. This indicates that Glucophage induced hypothyroidism or impotence can be reversed. Attention should be paid to drug related sexual dysfunction.